Dynamics of weighted translations on Orlicz spaces

  • Chung-Chuan ChenEmail author


Let G be a locally compact group, and let \(\Phi \) be a Young function. In this paper, we give sufficient and necessary conditions for weighted translation operators on the Orlicz space \(L^\Phi (G)\) to be chaotic and topologically multiply recurrent. In particular, chaos implies multiple recurrence in our case.


Chaos Topologically multiple recurrence Translation operator Orlicz space Locally compact group 

Mathematics Subject Classification

47A16 54H20 46E30 



The author deeply thanks the reviewers for the careful reading, numerous helpful suggestions, and pointing out some important issues to improve this paper.


  1. 1.
    Abakumov, E., Kuznetsova, Y.: Density of translates in weighted \(L^p\) spaces on locally compact groups. Monatsh. Math. 183, 397–413 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Ansari, S.I.: Existence of hypercyclic operators on topological vector spaces. J. Funct. Anal. 148, 384–390 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Azimi, M.R., Akbarbaglu, I.: Hypercyclicity of weighted translations on Orlicz spaces. Oper. Matrices 12, 27–37 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bayart, F., Matheron, É.: Dynamics of Linear Operators. Cambridge Tracts in Mathematics, vol. 179. Cambridge University Press, Cambridge (2009)CrossRefzbMATHGoogle Scholar
  5. 5.
    Bayart, F., Bermúdez, T.: Semigroups of chaotic operators. Bull. Lond. Math. Soc. 41, 823–830 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bayart, F., Grivaux, S.: Invariant Gaussian measures for operators on Banach spaces and linear dynamics. Proc. Lond. Math. Soc. 94, 181–210 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bermúdez, T., Bonilla, A., Conejero, J.A., Peris, A.: Hypercyclic, topologically mixing and chaotic semigroups on Banach spaces. Studia Math. 170, 57–75 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bernal-González, L.: On hypercyclic operators on Banach spaces. Proc. Am. Math. Soc. 127, 1003–1010 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Bonet, J., Martinez-Gimenez, F., Peris, A.: Linear chaos on Frechet spaces. Int. J. Bifurc. Chaos 13, 1649–1655 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Chen, C.-C.: Chaotic weighted translations on groups. Arch. Math. 97, 61–68 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Chen, C-C.: Chaos for cosine operator functions generated by shifts. Int. J. Bifurc. Chaos. 2014, 1450108 (2014)Google Scholar
  12. 12.
    Chen, C.-C.: Recurrence for weighted translations on groups. Acta Math. Sci. 36B, 443–452 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Chen, C.-C.: Recurrence of cosine operator functions on groups. Can. Math. Bull. 59, 693–734 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Chen, C.-C., Chu, C.-H.: Hypercyclicity of weighted convolution operators on homogeneous spaces. Proc. Am. Math. Soc. 137, 2709–2718 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Chen, C.-C., Chu, C.-H.: Hypercyclic weighted translations on groups. Proc. Am. Math. Soc. 139, 2839–2846 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Chen, K.-Y.: On aperiodicity and hypercyclic weighted translation operators. J. Math. Anal. Appl. 462, 1669–1678 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Chilin, V., Litvinov, S.: Individual ergodic theorems in noncommutative Orlicz spaces. Positivity 21, 49–59 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Costakis, G., Manoussos, A., Parissis, I.: Recurrent linear operators. Complex Anal. Oper. Theory 8, 1601–1643 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Costakis, G., Parissis, I.: Szemerèdi’s theorem, frequent hypercyclicity and multiple recurrence. Math. Scand. 110, 251–272 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Costakis, G., Sambarino, M.: Topologically mixing hypercyclic operators. Proc. Am. Math. Soc. 132, 385–389 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    deLaubenfels, R., Emamirad, H.: Chaos for functions of discrete and continuous weighted shift operators. Ergod. Theory Dyn. Syst. 21, 1411–1427 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Desch, W., Schappacher, W., Webb, G.F.: Hypercyclic and chaotic semigroups of linear operators. Ergod. Theory Dyn. Syst. 17, 793–819 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Grosse-Erdmann, K.-G.: Hypercyclic and chaotic weighted shifts. Studia Math. 139, 47–68 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Grosse-Erdmann, K.-G., Peris, A.: Linear Chaos. Universitext, Springer, Berlin (2011)CrossRefzbMATHGoogle Scholar
  25. 25.
    Hästö, P.A.: The maximal operator on generalized Orlicz spaces. J. Funct. Anal. 269, 4038–4048 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Han, S.-A., Liang, Y.-X.: Disjoint hypercyclic weighted translations generated by aperiodic elements. Collect. Math. 67, 347–356 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Kalmes, T.: Hypercyclic, mixing, and chaotic \(C_0\)-semigroups induced by semiflows. Ergod. Theory Dyn. Syst. 27, 1599–1631 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Kostić, M.: Abstract Volterra Integro-Differential Equations. CRC Press, Boca Raton (2015)CrossRefzbMATHGoogle Scholar
  29. 29.
    León-Saavedra, F.: Operators with hypercyclic Cesàro means. Studia Math. 152, 201–215 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Martinez-Gimenez, F., Peris, A.: Chaotic polynomials on sequence and function spaces. Int. J. Bifurc. Chaos 20, 2861–2867 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Osancliol, A., Öztop, S.: Weighted Orlicz algebras on locally compact groups. J. Aust. Math. Soc. 99, 399–414 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Piaggio, M.C.: Orlicz spaces and the large scale geometry of Heintze groups. Math. Ann. 368, 433–481 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Rao, M.M., Ren, Z.D.: Theory of Orlicz Spaces, Monographs and Textbooks in Pure and Applied Mathematics, vol. 146. Dekker, New York (1991)Google Scholar
  34. 34.
    Salas, H.: Hypercyclic weighted shifts. Trans. Am. Math. Soc. 347, 993–1004 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Tanaka, M.: Property \((T_{L^\Phi })\) and property \((F_{L^\Phi })\) for Orlicz spaces \(L^\Phi \). J. Funct. Anal. 272, 1406–1434 (2017)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Universitat de Barcelona 2019

Authors and Affiliations

  1. 1.Department of Mathematics EducationNational Taichung University of EducationTaichungTaiwan

Personalised recommendations